Jump to content
CrazyBoards.org

Recommended Posts

3 years ago, I tested as "subclinical hypothyroid" and was put on Levothyrox. TSH went down to around 2, with slight improvement of symptoms (can't say it was dramatic).. but coldness and fatigue went away a bit.

Fast forward, I ended up going off over a year ago (moved, new docs etc), didn't notice a huge difference after I stopped the Levo. A year ago my TSH was 3. Then when I started Ritalin, I initially wasn't fatigued, my bodytemp is warmer/sweatier with Effexor. Does Ritalin affect your Thyroid? I was told some A/Ps and A/Ds can. I'll soon get a blood test.

I sleep a ton yet NEVER have energy, my vision is suddenly awful very blurry, dry eyes...I have itchy, red, dry skin that is not helped by moisturisers and sensitive skin products. I guess I don't know if these things are Thyroid-related symptoms, or side effects from my psych meds or both!

Share this post


Link to post
Share on other sites

I am not sure, but I believe that stimulants don't affect thyroid function. Someone will have to speak up to confirm that. There are some anticonvulsants that alter T3 and T4 levels, like oxcarbazepine (Trileptal), Aptiom (eslicarbazepine acetate), and I believe carbamazepine (Tegretol). There may be more I'm not remembering. I've never heard of APs or ADs affecting thyroid hormones, but I wouldn't be surprised if some did.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Similar Content

    • By Blahblah
      Pdoc FINALLY upped Ritalin (LA) to 30mg in morning, and I take 10mg (IR) in afternoon. Been on consistently about 1.5 years (note, it’s a real pain to get it here, they treat it like street meth & it’s the most benign stimulant!!)
      I have bad energy crashes within 5 hours, then crave chocolate (which I usually dislike), I have more coffee. The IR 10mg in afternoon seems to do nothing. Trying the 20mg IR in afternoon, which might be better, but wears off in 2 hours, I don’t want to mess up my sleep or jack up my heart rate.
      Note, I’m not taking for ADD (but for depression add-on) my physical energy, alertness & motivation just crashes now. I just get tired & need to nap.
      Any ideas? (I’m 50kg) Pdoc says they dose per kg, usually 50mg-60mg max for me. If I increase again, I’ll quickly be screwed (it initially worked so well!). I know Adderall is more potent, but worried about neurotoxicity and irreparable brain damage when I eventually go off (don’t plan on being on forever). I’ve heard Adderall is more “speedy” and can be agitating as well.
    • By Blahblah
      Just to preface, I don't take Ritalin for ADHD...it's more for Depression, motivation, procrastination, mental stamina purposes.
      Has anyone found that you get TOO focused on it? Maybe because I don't actually have ADHD, but I start working on 1 thing and become OBSESSIVELY focused on it (like it brings out the uber perfectionist in me). I forget to eat, I don't take breaks from my desk, and then my brain just shuts off from exhaustion. At the end, I've accomplished only 1-2 tasks.
      I have great difficulty switching tasks or getting all "priority" things done, because I get so stuck on working for HOURS on the same little thing!
      Basically, my processing speed is much slower, I can't adjust to "fast paced" situations, because I mull on things, make revisions over & over & over etc. On the other hand, if i go without taking it, I lay around, procrastinate, lack all motivation, and I'm unable to start anything at all. Not sure how to solve this? Do other stimulants work in the same way?
    • By mikl_pls
      My thyroid panels have been really strange here lately. I have been having low TSH and low free T4.
      My NP thinks that my thyroid is just not producing hormones because I've been supplementing with levothyroxine, but agreed that I might need an endocrinologist to look at me.
      He doesn't think it's Hashimoto's thyroiditis though. He agreed that it could be central hypothyroidism (pituitary isn't producing any TSH...)
      Anyone here have any guesses? I know no one here can diagnose, but just wondered if anyone could speculate.
      I have a history of low testosterone, but currently my testosterone is low-normal.
      He recently increased my levothyroxine from 100 mcg to 125 mcg as a result of my thyroid panel.
      Should I just see an endocrinologist? The closest ones that are any good are a few cities over, and the one my dad sees who is also really good is about an hour and a half drive away.
    • By Blahblah
      I just re-instated Ritalin (after about a 3-month break) My pdoc said I could "play" with the dosage a bit, because I was previously on a low dose (20mg extended morning, sometimes added 10mgIR afternoons). Problem is, coverage is very inconsistent. I've started loads of focus-intensive work/required research/reading projects, and I really depend on it more to function in this role.
      I'm getting really varied effects from it...not sure what to do. It helps me focus on detailed tasks - and I start out feeling no appetite/nauseous (which is normal effect, I always eat decent breakfast like oats/yogurt/water, about 40 minutes after taking it), but then I'm starving like 3 hours later, and really physically tired fairly quickly (on extended dose)...I took a 10mgIR dose (after eating lunch, feeling physically tired) and I can still mentally focus fine, but still feel very tired,  like I need to lay down and I'm still abnormally hungry!! Is it simply not working as it should, or am I metabolising too fast?
      I'm not sure how to adjust my dosage or what works best for you guys? Really bummed out, I need this to work. I don't want to be popping it like candy all day!
×
×
  • Create New...